MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HEPATITIS C (AHCV); HEPATITIS C (AHCV) IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HEPATITIS C (AHCV); HEPATITIS C (AHCV) IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, (b)(6) advia centaur xpt hepatitis c (ahcv) patient results.Quality control (qc) was acceptable at the time of the event.A siemens customer service engineer (cse) was sent to the customer site and performed a yearly maintenance, replaced pinch valves and resuspend syringe.Siemens is investigating.The instruction for use (ifu) states in the limitations section: "a (b)(6) test result does not exclude the possibility of exposure to or infection with (b)(6).(b)(6) antibodies may be undetectable in some stages of the infection and in some clinical conditions.Assay performance characteristics have not been established when the advia centaur hcv assay is used in conjunction with other manufacturers' assays for specific (b)(6) serological markers." mdr 1219913-2020-00593, and mdr 1219913-2020-00594 were filed for the same event.
 
Event or Problem Description
(b)(6) advia centaur xpt hepatitis c (ahcv) results were obtained from the same patient and reported to the physician(s).The (b)(6) results are considered discordant compared to a (b)(6) alternate (b)(6) test method.The customer performed initial (b)(6) testing of the same sample on an advia centaur xp, resulting (b)(6).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant(s), (b)(6) advia centaur xpt hepatitis c (ahcv) results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00595 initial report on 03-dec-2020 for a false nonreactive advia centaur xp hepatitis c (ahcv) result.23-nov-2020 - correction (d8): siemens was informed that this device was not serviced by a third party.23-nov-2020 - additional information: the ahcv testing performed on the advia centaur xpt system (mdr 1219913-2020-00595) was part of troubleshooting.The false negative ahcv result was not reported to the provider(s).Siemens is investigating.Mdr 1219913-2020-00593 supplemental report 1 and mdr 1219913-2020-00594 supplemental report 1 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00595 initial report on 03-dec-2020 for a false nonreactive advia centaur xp hepatitis c (ahcv) result.Mdr 1219913-2020-00595 supplemental report 1 was filed on 21-dec-2020 for a correction and additional information.On 04-jan-2021 - additional information: siemens has completed the investigation.The hepatitis c virus (ahcv) testing performed on the patient was due to an accidental needle stick with no known history of a hcv infection.Internal data was reviewed for ahcv reagent lot 379 and all medical decision pools, quality control and patient panels resulted as expected.The customer sent out the patient sample to an alternate laboratory for additional testing and the results were negative on another ahcv antibody test and pcr.Based on the additional alternate laboratory testing information, it appears this is not a case of a false negative ahcv with the advia centaur xp assay.Siemens suspects that the initial positive viral load result was potentially incorrect.The customer will investigate separately the viral load alternate hcv test method positive result initially reported.The customer is operational and has not observed any further ahcv issues.A product nonconformance was not identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation finding, and investigation conclusion codes were updated.Mdr 1219913-2020-00593 supplemental report 2 and mdr 1219913-2020-00594 supplemental report 2 were filed for the same event.

Brand Name
ADVIA CENTAUR XPT HEPATITIS C (AHCV)
Common Device Name
HEPATITIS C (AHCV) IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10946319
Report Number1219913-2020-00595
Device Sequence Number3210901
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public00630414473161
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2021
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number379
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer11/23/2020
01/04/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date12/21/2020
01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR